Alert archive / Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 439, NWS Blacksburg, VA

July 23, 2011Henry County, Virginia; Rockingham County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 23, 2011, 2:19 PM EDT for Henry County, Virginia; Rockingham County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2011, 2:19 PM EDT (18:19 UTC)
Expired
Jul 23, 2011, 3:15 PM EDT
In force
56 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Rockingham County, NC, Henry County, VA

The radar

The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 2:33 PM EDTTSTM WND DMG1 Ssw Eden, NCTREE DOWN ON VALLEY DRIVE
Jul 23, 2:38 PM EDTTSTM WND DMG4 Ssw Eden, NCTREE DOWN ON HIGHWAY 87 BETWEEN EDEN AND WENTWORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1021 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1021 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1247 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WUUS51 KRNK 231819
SVRRNK
NCC157-VAC089-231915-
/O.NEW.KRNK.SV.W.0439.110723T1819Z-110723T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
219 PM EDT SAT JUL 23 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA
  SOUTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 315 PM EDT.

* AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR STONEVILLE...AND MOVING
  EAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PRICE...
  STONEVILLE...
  INTELLIGENCE...
  AND WENTWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3633 8003 3658 8003 3658 7971 3655 7971
      3654 7969 3626 7971
TIME...MOT...LOC 1819Z 284DEG 6KT 3647 7993

$$

AMS
3 follow-up statements
803 
WWUS51 KRNK 231840
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT SAT JUL 23 2011

NCC157-VAC089-231915-
/O.CON.KRNK.SV.W.0439.000000T0000Z-110723T1915Z/
ROCKINGHAM NC-HENRY VA-
240 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN ROCKINGHAM AND SOUTHERN HENRY COUNTIES...

AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR STONEVILLE...MOVING
EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONEVILLE...
  WENTWORTH...
  AND EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3633 8003 3653 8003 3654 8002 3658 7971
      3655 7971 3654 7970 3654 7969 3626 7971
TIME...MOT...LOC 1840Z 272DEG 15KT 3646 7984

$$

AMS
596 
WWUS51 KRNK 231902
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
302 PM EDT SAT JUL 23 2011

VAC089-231912-
/O.CAN.KRNK.SV.W.0439.000000T0000Z-110723T1915Z/
HENRY VA-
302 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY IS
CANCELLED...

&&

LAT...LON 3633 8003 3648 8003 3655 7972 3654 7969
      3626 7971
TIME...MOT...LOC 1902Z 300DEG 17KT 3644 7975

$$

NCC157-231915-
/O.CON.KRNK.SV.W.0439.000000T0000Z-110723T1915Z/
ROCKINGHAM NC-
302 PM EDT SAT JUL 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN ROCKINGHAM COUNTY...

AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR WENTWORTH...MOVING
SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  EDEN...
  AND WENTWORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY. ONCE AGAIN THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3633 8003 3648 8003 3655 7972 3654 7969
      3626 7971
TIME...MOT...LOC 1902Z 300DEG 17KT 3644 7975

$$

AMS
695 
WWUS51 KRNK 231911
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT SAT JUL 23 2011

NCC157-231921-
/O.EXP.KRNK.SV.W.0439.000000T0000Z-110723T1915Z/
ROCKINGHAM NC-
311 PM EDT SAT JUL 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ROCKINGHAM COUNTY
EXPIRES AT 315 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE 
WARNED AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3633 8003 3648 8003 3655 7972 3654 7969
      3626 7971
TIME...MOT...LOC 1911Z 319DEG 6KT 3643 7975

$$

AMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 12:48 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 23, 12:48 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1248 PM EDT SAT JUL 23 2011

.SYNOPSIS...
THE CENTER OF THE UPPER RIDGE SLOWLY RETROGRADES OVER THE WEEKEND.
A COLD FRONT WILL SINK SOUTH TOWARD US EARLY NEXT WEEK. A BUBBLE OF
CANADIAN HIGH PRESSURE SCOOTS OVER THE MIDDLE ATLANTIC BY THE
MIDDLE OF THE WEEK...FOLLOWED BY ANOTHER WARM UP BY LATE WEEK.
&&

.NEAR TERM /THROUGH TONIGHT/...
LITTLE CHANGE TO THE GOING HEAT ADVISORY AS EXPECT DEWPOINTS TO
ACTUALLY LOWER A BIT UNDER THE WEST WIND THIS AFTERNOON WHICH
SHOULD KEEP INDICES A BIT LOWER CLOSER TO THE BLUE RIDGE. HOWEVER
WILL NEED TO MONITOR AREAS ALONG THE VIRGINIA FOOTHILLS TO SEE IF
DEWPOINTS/TEMPS END UP BEING HIGHER WHICH COULD PUSH A COUPLE MORE
COUNTIES HEAT INDEX CLOSER TO 105. OTRW THICKNESS SUPPORTS HIGHS
UPPER 90S TO NEAR 100 EAST AIDED BY WEAK DOWNSLOPE...AND 90-95
BLUE RIDGE. EXPECT A BIT SLOWER START OVER THE FAR WEST DUE TO
CLOUDS/ISOLATED SHRA TO HOLD VALUES IN THE 80S TO AROUND 90.

OTRW MODIFIED MORNING RAOBS SHOW QUITE A BIT OF UNCAPPED
INSTABILITY FOR THE AFTERNOON WITH 2-3K CAPES AND LARGE DCAPES
DESPITE LACK OF MUCH DRY AIR ALOFT. WEAK STEERING AND HIGH PWATS
SHOULD ALSO PROMOTE MORE MICROBURST NATURE POTENTIAL ALONG WITH
HEAVY RAINFALL AS THE RESIDUAL VORT ALONG THE APPS SHIFTS SLOWLY
EAST AND WEAKENS. THUS APPEARS INITIAL BEST COVERAGE WILL TAKE
PLACE OVER THE WEST WHERE HAVE OLD OUTFLOW AND EARLY ISOLATED
-TSRA...THEN PERHAPS MORE ACROSS THE NORTH...CLOSER TO THE DEEPER
MOISTURE AXIS TO THE NORTH PER LATEST LOCAL WRF/HRRR. EXPECT WEAK
WESTERLY FLOW TO LIKELY LIMIT COVERAGE OUT EAST UNTIL LATER IN THE
DAY SO KEEPING LOW TO SLIGHT POPS THERE...AND HIGHER CHANCE TO
LOW LIKELYS IN SPOTS MOUNTAINS WHERE WILL INCLUDE HEAVY RAIN
MENTION.

TONIGHT...THE TRACK OF THE VORT SHOULD BE TAKING MOST OF THE
CONVECTION EAST OF US IN THE EVENING WITH THE CHANCES OVERNIGHT IN
THE WEST FALLING OFF TO SLIGHT CHANCE...AS AN INCOMING MCS LOOKS TO
STAY NORTH OF THE CWA OVER OHIO INTO WRN PA/NRN WV...ALONG THE
BACKDOOR COLD FRONT. WILL EXPERIENCE ANOTHER MUGGY NIGHT WITH LOWS
IN THE UPPER 60S TO LOWER 70S FOR MOST AREAS.

SEE CLIMATE SECTION FOR RECORD HIGHS FOR TODAY. POTENTIAL FOR LYH TO
SEE A RECORD BARRING ANY CLOUD COVER...CONVECTION.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
WE ANTICIPATE THE AXIS OF THE UPPER RIDGE TO SHIFT WESTWARD BY THE
END OF THE WEEKEND...WITH THE PREVAILING UPPER LEVEL FLOW TO BECOME
MORE NORTHWEST. THIS SCENARIO WILL ALLOW FOR SHORTWAVE DISTURBANCES
OVER THE GREAT LAKES REGION TO HAVE A GREATER POTENTIAL TO IMPACT
OUR REGION. ALSO...THE PREVAILING 850MB FLOW OVER OUR REGION WILL
HAVE ITS ORIGINS FROM OVER THE CENTRAL GULF OF MEXICO. DECREASED CAP
STRENGTH...INCREASING UPPER LEVEL DYNAMICS...AND A GREATER LOW LEVEL
MOISTURE ALL POINT TOWARDS A FORECAST WITH GREATER CHANCES OF
DAYTIME...AND NIGHTTIME CONVECTION SUNDAY INTO SUNDAY NIGHT.

ON MONDAY...A COLD FRONT IS EXPECTED TO HEAD SOUTHEAST THROUGH THE
AREA. THIS FEATURE WILL ACT AS THE MAIN FOCUS FOR SHOWERS AND
POTENTIALLY STRONG THUNDERSTORMS TO SWEEP ACROSS THE AREA.

SURFACE HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR TUESDAY.
ANTICIPATE TEMPERATURES AROUND OR SLIGHTLY ABOVE NORMAL BUT WITH DEW
POINTS AROUND TEN DEGREES LOWER THAN RECENT DAYS.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
THE OMNIPRESENT UPPER RIDGE ACROSS THE SOUTHERN 2/3 OF THE CONUS
BEGINS TO SHIFT BACK TOWARD THE EAST BY MID TO LATE WEEK AND MAY
BE POSITIONED OVER THE MID-ATLANTIC BY FRIDAY. THE RESULT WOULD BE
INCREASED HEAT YET AGAIN AND A POSSIBLE REPLAY OF THE WHAT WE ARE
CURRENTLY GETTING IN TERMS OF TEMPS. BOTH GFS AND ECMWF ARE
SHOWING SOMETHING LIKE THIS WITH 596DM HEIGHTS OVER THE EASTERN
SEABOARD BY FRIDAY. SO BOTTOM LINE IS A CONTINUATION OF THE
PATTERN..SLIGHT COOLING EARLY WEEK FOLLOWED BY INTENSIFICATION OF
THE HEAT THURSDAY AND ESPECIALLY FRIDAY INTO NEXT WEEKEND. COULD
BE LOOKING AT MORE HEAT ADVISORIES/WARNINGS. MAINTAINED AFTERNOON
POPS IN THE SLIGHT TO LOW CHANCE RANGE SINCE THE COMBINATION OF
HEAT AND MOISTURE MAKES STORMS POSSIBLE WITH ALMOST ANY WEAK
TRIGGER..ALTHOUGH WIDESPREAD OR ORGANIZED ACTIVITY UNLIKELY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED CONVECTION WILL BE THE MAIN ISSUE INTO THIS EVENING
DESPITE OVERALL VFR UNDER SCT-BKN CU AND PLENTY OF HAZE ALOFT.
HOWEVER APPEARS THE WESTERN LOCATIONS FROM KBCB INTO SE WVA WILL
HAVE THE BEST CHANCES OF SEEING A TSRA AT ONE OF THE AIRPORTS SO
INCLUDING A VCTS MENTION THERE...WITH CB MENTION ELSW OUTSIDE OF
THE EASTERN LOCATIONS. ANY STORMS WILL WEAKEN AND END THIS EVENING
LEAVING BEHIND ANOTHER FOGGY NIGHT...ESPECIALLY FOR THE WESTERN
LOCATIONS THAT SAW EARLIER SHOWERS. NOT OUT OF THE QUESTION THAT
BLF/LWB AND BCB ALL EXPERIENCE SUB MVFR OR IFR CONDITIONS LATE
TONIGHT.

SUNDAY LOOKS LIKE A REPEAT OF TODAY WITH STORMS DEVELOPING ACROSS
THE WESTERN RIDGES BY MIDDAY AND WITH THE FRONT STAYING NORTH OF
US...THE MAIN THREAT WILL STAY IN THE NRN FORECAST AREA BUT COULD
SEE CONVECTION AREA WIDE AND ESPCLY LATE IN THE DAY AS A TSRA
COMPLEX OR TWO DROPS IN FROM THE NORTH. THUS WILL INCLUDE MORE
CLOUDS ACROSS THE SE WVA SITES THRU MIDDAY SUNDAY BUT HOLD OFF ON
ADDING A CB MENTION FOR NOW.

THE RIDGE BREAKS DOWN SUNDAY NIGHT INTO EARLY NEXT WEEK WITH A
FRONT MOVING IN. THIS FRONT SHOULD BRING A BETTER THREAT OF TSRA
TO MOST OF THE AREA MONDAY. AS COOLER AIR ARRIVES INTO TUESDAY
MORNING THERE SHOULD BE SOME IFR FOG WITH A WET GROUND THEN A DRY
TUESDAY PM FOLLOWS. OTRW LOOKING FOR IMPROVING CONDITIONS WITH VFR
FOR TUESDAY AFTERNOON THRU THURSDAY.
&&

.CLIMATE...
ROANOKE AND BLACKSBURG BROKE/TIED THEIR WARMEST LOW TEMPERATURE ON
JULY 22ND. SEE WBCRERRNK.

RECORD HIGHS   SAT/23RD

ROANOKE         99/1952
LYNCHBURG       98/2010
DANVILLE       103/1952
BLACKSBURG      93/1991
BLUEFIELD       90/1999

RECORD WARMEST LOW TEMPERATURES
               SAT/23RD

ROANOKE        75/2010
LYNCHBURG      78/1930
DANVILLE       75/2010
BLACKSBURG     71/1999
BLUEFIELD      71/1999

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR VAZ035-043>047-
     058-059.
NC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ004>006.
WV...NONE.

&&

SYNOPSIS...KM/WP
NEAR TERM...JH/WP
SHORT TERM...DS
LONG TERM...PC
AVIATION...JH/JJ/WP
CLIMATE...
Hazardous weather outlook, Jul 23, 3:45 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
345 AM EDT SAT JUL 23 2011

NCZ003-019-020-VAZ019-022>024-032>034-240745-
SURRY-WILKES-YADKIN-ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-
345 AM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDICES THIS AFTERNOON WILL RANGE FROM 100 TO 104 DEGREES.
ALSO SOME THUNDERSTORMS THAT FORM TODAY COULD BRING DAMAGING WINDS
AND TORRENTIAL RAINS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009>018-020-WVZ042>045-240745-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-MERCER-SUMMERS-MONROE-
GREENBRIER-
345 AM EDT SAT JUL 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS AND ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ035-043>047-058-059-240745-
STOKES-ROCKINGHAM-CASWELL-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
345 AM EDT SAT JUL 23 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 12:19 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1219 PM EDT SAT JUL 23 2011

WVZ045-231700-
GREENBRIER WV-
1219 PM EDT SAT JUL 23 2011

...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...

AT 1216 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RUPERT...
MOVING EAST AT 10 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RUPERT AROUND 1235 PM...MEADOW BLUFF AROUND
1250 PM...ANJEAN AROUND 1255 PM AND ASBURY AROUND 100 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3770 8055 3770 8056 3787 8080 3788 8076
      3793 8080 3797 8080 3798 8078 3799 8079
      3806 8051

AMS
Local storm report, Jul 23, 12:53 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     TSTM WND DMG     2 SSE DUBLIN            37.09N 80.69W
07/23/2011                   PULASKI            VA   911 CALL CENTER

            TREE DOWN

&&

AMS
Special weather statement, Jul 23, 1:35 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
135 PM EDT SAT JUL 23 2011

NCZ004-VAZ032-231800-
PATRICK VA-STOKES NC-
135 PM EDT SAT JUL 23 2011

...A STRONG THUNDERSTORM WILL AFFECT PATRICK AND STOKES COUNTIES...

AT 134 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
STUART...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR CRITZ AROUND 155 PM.

LAT...LON 3663 8043 3681 8033 3676 8009 3674 8010
      3674 8008 3672 8010 3670 8008 3646 8017

AMS
Special weather statement, Jul 23, 1:39 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
139 PM EDT SAT JUL 23 2011

VAZ032-043-231815-
HENRY VA-PATRICK VA-
139 PM EDT SAT JUL 23 2011

...A STRONG THUNDERSTORM WILL AFFECT HENRY AND PATRICK COUNTIES...

AT 138 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF SPENCER...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SPENCER AROUND 145 PM.

FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.

LAT...LON 3661 8018 3670 8007 3659 7991 3654 7999
      3654 8012

AMS
Local storm report, Jul 23, 2:08 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
208 PM EDT SAT JUL 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 PM     TSTM WND DMG     PILOT MOUNTAIN          36.38N 80.47W
07/23/2011                   SURRY              NC   911 CALL CENTER

            LARGE TREE DOWN ON POWER LINES. DOWNED LINES STARTED A
            GRASS FIRE AS WELL.

&&

CHENARD
Special weather statement, Jul 23, 2:17 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT SAT JUL 23 2011

NCZ005-VAZ043-231845-
HENRY VA-ROCKINGHAM NC-
217 PM EDT SAT JUL 23 2011

...A STRONG THUNDERSTORM WILL AFFECT HENRY AND ROCKINGHAM COUNTIES...

AT 212 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STONEVILLE...
MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR STONEVILLE AROUND 225 PM AND INTELLIGENCE
AROUND 245 PM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3639 8003 3655 8003 3658 7997 3653 7968
      3632 7991

AMS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 11:24 AM EDTSpecial Weather StatementRNKPulaski51 min
Jul 23, 11:46 AM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, Wythe, City of Radford59 min
Jul 23, 1:35 PM EDTSpecial Weather StatementRNKPatrick25 min
Jul 23, 1:39 PM EDTSpecial Weather StatementRNKHenry36 min
Jul 23, 2:38 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville67 min
Jul 23, 3:26 PM EDTSpecial Weather StatementRNKCraig64 min
Jul 23, 3:30 PM EDTSpecial Weather StatementRNKBuckingham45 min
Jul 23, 3:52 PM EDTSpecial Weather StatementRNKHalifax38 min
Jul 23, 3:54 PM EDTSpecial Weather StatementRNKBuckingham36 min
Jul 23, 5:01 PM EDTSevere Thunderstorm WarningRNKBedford42 min
Jul 23, 5:24 PM EDTSpecial Weather StatementRNKAppomattox36 min
Jul 23, 5:41 PM EDTSpecial Weather StatementRNKCity of Lexington64 min
Jul 23, 5:52 PM EDTSevere Thunderstorm WarningRNKAlleghany, City of Covington53 min
Jul 23, 6:02 PM EDTSpecial Weather StatementRNKAppomattox58 min
Jul 23, 6:05 PM EDTSpecial Weather StatementRNKCarroll, City of Galax55 min
Jul 23, 6:27 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Bedford, Campbell, City of Lynchburg41 min
Jul 23, 6:29 PM EDTSpecial Weather StatementRNKBath61 min
Jul 23, 6:31 PM EDTSpecial Weather StatementRNKCarroll44 min
Jul 23, 6:46 PM EDTSpecial Weather StatementRNKAmherst59 min
Jul 23, 7:12 PM EDTSpecial Weather StatementRNKFloyd33 min
Jul 23, 2:17 PM EDTSpecial Weather StatementRNKRockingham28 min
Jul 23, 2:44 PM EDTSpecial Weather StatementRNKWatauga31 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.